Alert archive / Hawaii / High Wind Warnings in 2013
High Wind Warning 2, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Jan 18, 2013, 7:19 AM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 32 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 18, 2013, 7:19 AM HST (17:19 UTC)
- Expired
- Jan 19, 2013, 3:26 PM HST
- In force
- 32 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 19, 8:00 AM HST | HIGH SURF | 1 Ne Puako, HI | HAPUNA BEACH AT HAPUNA BEACH STATE PARK CLOSED DUE TO HIGH SURF |
| Jan 19, 8:00 AM HST | HIGH SURF | 1 N Keauhou, HI | KAHALUU AND MAGIC SANDS BEACHES CLOSED DUE TO HIGH SURF |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 5.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
231 WWHW70 PHFO 181719 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 719 AM HST FRI JAN 18 2013 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS... .STRONG WEST WINDS HAVE INCREASED OVER THE BIG ISLAND SUMMITS. HIZ028-190400- /O.UPG.PHFO.WI.Y.0005.000000T0000Z-130119T0400Z/ /O.NEW.PHFO.HW.W.0002.130118T1719Z-130119T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 719 AM HST FRI JAN 18 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST 35 TO 50 MPH WITH LOCALIZED GUSTS OVER 65 MPH AT THE HIGHER ELEVATIONS. * TIMING...THROUGH TODAY. * IMPACTS...A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 45 MPH...WITH GUSTS OVER 60 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ MORRISON/FOSTER
6 follow-up statements
858 WWHW70 PHFO 190129 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 PM HST FRI JAN 18 2013 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS... .STRONG WEST WINDS HAVE INCREASED OVER THE BIG ISLAND SUMMITS. HIZ028-191430- /O.EXT.PHFO.HW.W.0002.000000T0000Z-130119T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 329 PM HST FRI JAN 18 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST SATURDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS...NORTHWEST 30 TO 50 MPH WITH LOCALIZED GUSTS OVER 65 MPH AT THE HIGHER ELEVATIONS. * TIMING...THROUGH TONIGHT. * IMPACTS...A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 45 MPH...WITH GUSTS OVER 60 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ MORRISON
310 WWHW70 PHFO 190825 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1025 PM HST FRI JAN 18 2013 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS... .STRONG NORTHWEST WINDS HAVE SPREAD TO MAUI. HIZ028-192130- /O.EXT.PHFO.HW.W.0002.000000T0000Z-130120T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1025 PM HST FRI JAN 18 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST SATURDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS...NORTHWEST 30 TO 50 MPH WITH GUSTS TO OVER 65 MPH. * TIMING...THROUGH SATURDAY. * IMPACTS...A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 45 MPH...WITH GUSTS OVER 60 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ HIZ022-192130- /O.NEW.PHFO.WI.Y.0006.130119T0825Z-130120T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 1025 PM HST FRI JAN 18 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH SATURDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
065 WWHW70 PHFO 191314 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 314 AM HST SAT JAN 19 2013 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS... .STRONG NORTHWEST WINDS WILL CONTINUE OVER THE SUMMITS TODAY. HIZ028-200215- /O.CON.PHFO.HW.W.0002.000000T0000Z-130120T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 314 AM HST SAT JAN 19 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHWEST 30 TO 50 MPH WITH LOCALIZED GUSTS OVER 65 MPH. * TIMING...THROUGH TODAY. * IMPACTS...A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 45 MPH...WITH GUSTS OVER 60 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ HIZ022-200215- /O.CON.PHFO.WI.Y.0006.000000T0000Z-130120T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 314 AM HST SAT JAN 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHWEST 30 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH * TIMING...THROUGH TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
647 WWHW70 PHFO 191409 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 409 AM HST SAT JAN 19 2013 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS... .STRONG NORTHWEST WINDS WILL CONTINUE OVER THE SUMMITS TODAY. HIZ022-200315- /O.UPG.PHFO.WI.Y.0006.000000T0000Z-130120T0400Z/ /O.EXA.PHFO.HW.W.0002.000000T0000Z-130120T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 409 AM HST SAT JAN 19 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTH AROUND 40 MPH WITH LOCALIZED GUSTS OVER 55 MPH. * TIMING...TO 6 PM HST TODAY. * IMPACTS...A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 45 MPH...WITH GUSTS OVER 60 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ HIZ028-200315- /O.CON.PHFO.HW.W.0002.000000T0000Z-130120T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 409 AM HST SAT JAN 19 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTH AROUND 40 MPH WITH LOCALIZED GUSTS OVER 55 MPH. * TIMING...TO 6 PM HST TODAY. * IMPACTS...A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 45 MPH...WITH GUSTS OVER 60 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ LAU
302 WWHW70 PHFO 191424 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 422 AM HST SAT JAN 19 2013 ...HIGH WIND WARNING FOR THE HALEAKALA AND THE BIG ISLAND SUMMITS... .STRONG NORTHWEST WINDS WILL CONTINUE OVER THE SUMMITS TODAY. HIZ022-200345- /O.UPG.PHFO.WI.Y.0006.000000T0000Z-130120T0400Z/ /O.EXA.PHFO.HW.W.0002.000000T0000Z-130120T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 422 AM HST SAT JAN 19 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTH AROUND 40 MPH WITH LOCALIZED GUSTS OVER 55 MPH. * TIMING...TO 6 PM HST TODAY. * IMPACTS...A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 45 MPH...WITH GUSTS OVER 60 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ HIZ028-200345- /O.CON.PHFO.HW.W.0002.000000T0000Z-130120T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 422 AM HST SAT JAN 19 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTH AROUND 40 MPH WITH LOCALIZED GUSTS OVER 55 MPH. * TIMING...TO 6 PM HST TODAY. * IMPACTS...A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 45 MPH...WITH GUSTS OVER 60 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ LAU
251 WWHW70 PHFO 200126 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 326 PM HST SAT JAN 19 2013 ...WIND ADVISORY IN EFFECT FOR THE HIGHEST SUMMITS ON MAUI AND THE BIG ISLAND... .THE JETSTREAM ALONG THE WESTERN FLANK OF AN UPPER TROUGH TO THE EAST OF THE ISLANDS WILL KEEP WINDS ABOVE ADVISORY THRESHOLD ON THE HIGHEST BIG ISLAND SUMMITS AND AT HALEAKALA SUMMIT ON MAUI OVERNIGHT. HOWEVER...WINDS DECREASED BELOW WARNING THRESHOLD AT THESE LOCATIONS THIS AFTERNOON AS THE UPPER TROUGH DRIFTED EASTWARD AWAY FROM THE ISLANDS. HIZ022-028-201430- /O.CAN.PHFO.HW.W.0002.000000T0000Z-130120T0400Z/ /O.NEW.PHFO.WI.Y.0007.130120T0126Z-130120T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 326 PM HST SAT JAN 19 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SUNDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SUNDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...NORTH 25 TO 35 MPH WITH LOCALIZED GUSTS TO 45 MPH. * TIMING...TO 6 AM HST SUNDAY MORNING. * IMPACTS...A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTRA CAUTION. && $$ POWELL
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Jan 18, 3:50 AM HST, 3 hours 29 minutes earlier.
Area forecast discussion, Jan 18, 3:50 AM HST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 350 AM HST FRI JAN 18 2013 .SYNOPSIS... A RATHER COOL...DRY AIR MASS WILL CONTINUE ACROSS THE AREA INTO THE WEEKEND. THIS AIR MASS WILL BE REINFORCED AFTER A COLD FRONT DISSIPATES OVER THE ISLANDS THIS AFTERNOON AND TONIGHT. A STRONG AND GUSTY TRADE REGIME WILL SETTLE OVER THE ISLANDS BY MONDAY AND PERSIST THROUGH AT LEAST MID WEEK OF NEXT WEEK. && .DISCUSSION... NO CHANGE TO THE REASONING BEHIND THE FORECAST. THE FORECAST FROM THE EARLIER IN THE EVENING IS ON TRACK. A LIGHT NORTHWEST TO NORTHERLY WIND FLOW CURRENTLY COVERS THE ISLANDS. THE CLOUD COVER...FROM A VERY WEAK FRONT...HAS EDGE EASTWARD CLEARING KAUAI OAHU AND MOST RECENTLY MOLOKAI. THE PATCHY LOW CLOUDS HAVE LEFT MAUI AND LANAI BUT REMAINS OVER THE ADJACENT WATERS. THE COMBINATION OF THE LIGHT WINDS AND CLEAR SKIES HAVE ALLOW THE LAND TO RADIATE OUT RESULTING IN A NIPPY MORNING WITH TEMPS RANGING FROM THE MID 50S AT THE HIGHER ELEVATIONS TO MID 60S AT SEA LEVEL OF THE SMALLER ISLANDS. A DIFFUSED...WEAKENING COLD FRONT IS CURRENTLY 115 MILES NORTHWEST OF KAUAI...MOVING SOUTHEAST AT 15 TO 20 MPH. THE FRONT IS EXPECTED TO DISSIPATE AS IT MOVES DOWN THE ISLAND CHAIN THIS AFTERNOON AND TONIGHT. TIMING HAS THE FRONT REACHING KAUAI EARLY THIS AFTERNOON... OAHU EARLY THIS EVENING...MAUI COUNTY JUST BEFORE MIDNIGHT...AND THE REMNANTS HITTING NORTHERN BIG ISLAND EARLY SATURDAY MORNING. EXPECT ONLY ISOLATED TO SCATTERED MAINLY LIGHT SHOWERS WITH ITS PASSAGE. A DRY...LIGHT TO MODERATE NORTHERLY WIND FLOW FOLLOWS IN. AS THE LOW LEVEL WINDS VEERS TOWARD THE EAST...IN BECOMING TRADES...THE WINDS GAIN STRENGTH...TOPPING MODERATE TO STRONG ON TUESDAY AND LASTING THROUGH AT LEAST WEDNESDAY. AS THE TRADES RETURN...SO WILL BE THE TRADE WIND SHOWERS WHICH WILL FAVOR THE WINDWARD AND MOUNTAIN AREAS. WE ARE EXPECTING A SEMI DRY TRADE PATTERN WITH SHOWERS MOST FREQUENT DURING THE NIGHTS AND MORNINGS. ADDITIONALLY...THE OVERNIGHT TEMPS WILL BE MODERATING...BACK TO THE MID 60S TO AROUND 70 OR LOWER 70S. IT IS STILL WINDY ATOP THE BIG ISLAND SUMMITS WITH 30 TO 40 MPH SUSTAINED BEING REPORTED. THUS...THE WIND ADVISORY CONTINUES TO 6 PM HST TODAY. THERE IS THE LIKELIHOOD THE ADVISORY WILL BE EXTENDED INTO THE NIGHTTIME HOURS. && .AVIATION... THE RELATIVELY LIGHT NORTHERLY LOW-LEVEL FLOW IS EXPECTED TO CONTINUE INTO MID-MORNING. VFR CONDITIONS SHOULD ALSO PERSIST ACROSS THE STATE THROUGH THIS MORNING. HOWEVER...A WEAKENING SURFACE FRONT MOVING DOWN FROM THE NORTHWEST MAY PRODUCE BRIEF MVFR CONDITIONS DUE TO LOWER CEILINGS IN LOW CLOUDS AND -SHRA ACROSS PARTS OF KAUAI EARLY THIS AFTERNOON...AND OAHU LATER THIS AFTERNOON. IN ADDITION... SLIGHTLY STRONG NORTHERLY WINDS WILL BE SWEEPING DOWN FROM WEST TO EAST ACROSS THE ISLAND CHAIN AHEAD OF...AND ALONG THIS FRONT. AT THIS TIME...NO AIRMETS ARE IN EFFECT OR EXPECTED THROUGH THIS EVENING. HOWEVER...WE WILL BE MONITORING RADAR DATA...SATELLITE IMAGERY AND SURFACE OBSERVATIONS IN CASE MOUNTAIN OBSCURATION CONDITIONS DEVELOP OVER THE HIGHER TERRAIN ON SOME OF THE ISLANDS THIS AFTERNOON OR EVENING. EXPECT IMPROVING CONDITIONS ACROSS THE ALOHA STATE THIS WEEKEND AFTER THE FRONT DISSIPATES LATER TONIGHT OR EARLY SATURDAY MORNING. && .MARINE... THE BIG NEWS IS THE UNUSUALLY LARGE...LONG PERIOD NORTHWEST SWELL WHICH HAS WARRANTED WARNING LEVEL SURF TO NORTH AND WEST FACING SHORES OF MOST ISLANDS TODAY. THE WARNING LEVEL SURF IS EXPECTED TO LAST THROUGH EARLY SUNDAY. THE EXTRA LONG-PERIOD SWELL WILL ALSO PRODUCE INFREQUENT LARGE WAVES TO OTHER SHORES SUCH AS THE KONA COAST OF THE BIG ISLAND. A MARINE WEATHER STATEMENT HAS BEEN ISSUED FOR CAUTION ADVISED FOR THE WEST FACING HARBOR ENTRANCES SUCH AS THE WAIANAE BOAT HARBOR AND KAILUA KONA ON THE BIG ISLAND. THIS ABOVE NORMAL SWELL HAVE WARRANTED A SMALL CRAFT ADVISORY /SCA/ FOR MOST WATERS AS WELL. THE SCA WILL TRANSITION FROM ABOVE NORMAL SWELL BASE TO WIND FAVORING THE TYPICALLY WINDY AREAS BY MONDAY NIGHT. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL 6 AM HST SUNDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI. A HIGH SURF ADVISORY IS IN EFFECT UNTIL 6 AM HST SUNDAY FOR THE WEST FACING SHORES OF LANAI AND KAHOOLAWE. SMALL CRAFT ADVISORY UNTIL 6 AM HST SATURDAY FOR ALL HAWAIIAN WATERS EXCEPT MAALAEA BAY. WIND ADVISORY UNTIL 6 PM HST TODAY FOR BIG ISLAND SUMMITS. && PUBLIC AND MARINE...LAU AVIATION...HOUSTON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 3:25 PM HST | Wind Advisory | HFO | Hawaii | 16 hr |
| Jan 18, 3:30 AM HST | High Surf Advisory | HFO | Kalawao | 24 hr |
Nearby
High Wind Warnings in Hawaii, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.